Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

1 Bump

Problems with birth control.

i was diagnosed bipolar at the age of 13 and have been on every pill in the book. I had also recently started taking bc for my sever cramps and very heavy bleeding with my menstraul cycle.. When i becam pregnant with my son i was nervous about the affects of my elevated hormones making my "bipolar symptoms" worse. Now mind you all those years i always told the dr;s that the diagnosis must be wrong cause these drugs just made me feel way wors. So suprisingly once i came off the bc i was perfecly normal and no more mood problems, i have since come to find out that mental disorders are commonly misdiagnosed in relation to the horrible horrible affects that bc can have on your psyche. Is anyone else familiar with this or had a similar experience. I STRONGLY believe that mental illness as a possible affect of bc needs to be publicized much much more, people must be made aware of the possiblility and any and all woman with mental illness problems whether its depression anxiety disoreder bipolar disorder need reevaluate whether there bc could betetially be a cause for there symptoms.

Answer Question
 
MommylovsdawsoN

Asked by MommylovsdawsoN at 12:15 AM on Jul. 12, 2011 in Health

Level 4 (34 Credits)
Answers (4)
  • I haven't ever taken the pills, but my husband swears that the shots make you act crazy. Every woman he knows that have started the shots acted weird afterwards, insane weird.
    Grungalax

    Answer by Grungalax at 12:21 AM on Jul. 12, 2011

  • no matter whether is pills or mirena or the shot or patch or even that little bar they put in your are its all the same hormones being pumped into you i can understand the shot having a bit more of an extreme affect since they are shooting you up with 3 motnhs worth or hormones at one time - my cousin who with golden child her whol life a++ student in her last year of law school went on the shot for the first time and completley lost it went off hte deep end locked herself up in her dorm for weeks on end stopped going to classes even tried to commit suicide had to take a leave of absence from school and she was the hapiest person u would ever wanna meet after a few moths once that sahit got outta her system she was completley back to normal went back to school and finished her degree but that stuff is poison and screws with your head.
    MommylovsdawsoN

    Comment by MommylovsdawsoN (original poster) at 12:40 AM on Jul. 12, 2011

  • Exactly why I have Paragard (copper IUD). No hormones. At least now if I feel/act crazy it's only around that time of the month and it's because of natural levels of hormones in my body.
    katinthehat8914

    Answer by katinthehat8914 at 1:44 PM on Jul. 12, 2011

  • i have the paraguard as well nut it makes my tome of the month soooo sooo heavy its unbearable and i get super bad cramps i have also noticed very painful stabbing paings radiating through my thighs since i have had it as well and it has been checked to make sure it is in palce revently so i know it not that is this something i will always suffer with i h ave had mine in for about seven months
    MommylovsdawsoN

    Comment by MommylovsdawsoN (original poster) at 7:24 PM on Jul. 17, 2011

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN